Hail, Lake
- When
- June 9, 6:22 PM CST to 6:26 PM CST
- Where
- Lake County, Whiting
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.683, -87.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 9, 5:35 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 635 PM CDT THU JUN 9 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... FORECAST FOCUS CONTINUES TO BE ON POTENTIAL FOR PRECIPITATION THROUGH THE NEXT SEVERAL DAYS. LOW LEVEL AIR MASS HAS TAKEN SOME TIME TO RECOVER AFTER THE PASSAGE OF YESTERDAYS MCS AND ACARS/RUC DATA STILL INDICATING FAIR AMOUNT OF CONVECTIVE INHIBITION ACROSS MUCH OF THE AREA AT 19Z. INTERESTING SATELLITE IMAGERY THIS AFTERNOON WITH VISIBLE IMAGERY SHOWING MCV ACROSS EASTERN IOWA MOVING TO THE NORTHEAST. TO THIS POINT...REGIONAL RADAR MOSAIC INDICATING JUST SOME MID LEVEL ECHOES IN CLOSER PROXIMITY TO MCV CENTER ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. WILL HAVE TO WATCH LATER THIS AFTERNOON AND INTO EARLY EVENING IF ANY WEAK FORCING ON SOUTHERN PERIPHERY OF THE MCV WILL INTERACT WITH LAKE BREEZE. HOWEVER...EXPECTING THIS TO MAINLY BE THE FOCUS NORTH OF THE CWA WHERE SERLY LAKE BREEZE WILL PUSH INLAND TO A GREATER EXTENT. OTHERWISE...WILL MAINTAIN CHANCE POPS FOR TSRA WITH HIGHEST CHANCE POPS THIS EVENING TOWARD RFD AREA CLOSER TO THE TRACK OF THE MCV. PROFILER/ACARS DATA SHOWING SOME ENHANCED UPPER LEVEL FLOW IN ASSOCIATION WITH THE MCV BUT SOME QUESTION AS TO HOW EFFECTIVE THE VERTICAL DISTRIBUTION OF THIS SHEAR PROFILE WOULD BE FOR ANY STORMS THAT ARE ABLE TO DEVELOP. FOCUS AGAIN LATER TONIGHT WILL BE PRIMARILY WEST OF THE AREA. ANOTHER NOCTURNAL JET SHOULD SET UP FAIRLY ACTIVE NIGHT AGAIN IN THE CENTRAL PLAINS WHILE FURTHER TO THE NORTH ANOTHER MORE POTENT SHORT WAVE SHOULD GET THINGS ACTIVE AGAIN TO THE NORTHWEST. WILL HAVE TO WATCH AGAIN TOMORROW AFTERNOON FOR ANY CONVECTIVELY ENHANCED VORT MAXES FROM THIS OVERNIGHT CONVECTION ACROSS THE CENTRAL PLAINS...BUT WITH NO CLEAR FORCING MECHANISM EVIDENT AT THIS TIME WILL JUST KEEP SOME LOW CHANCE POPS TOMORROW AFTERNOON. BETTER CHANCE OF THUNDER APPEARS TO BE ON SATURDAY AS A MORE SYNOPTIC UPPER LEVEL SHORT WAVE TROUGH APPROACHES FROM THE SOUTHWEST. ENHANCED LOW LEVEL MOISTURE FROM TROPICAL SYSTEM ENTERING THE GULF WILL BE ANOTHER FACTOR TO WATCH FOR SATURDAY. PERHAPS A LULL IN THUNDERSTORM CHANCES IN STORE FOR SUNDAY AS UPPER LEVEL RIDGE BUILDS IN ADVANCE OF MORE POTENT UPPER LEVEL WAVE. MUCH SPREAD IN MODEL SOLUTIONS REGARDING EVOLUTION OF THIS WAVE FOR MON-WED. LATEST GFS RUNS HAVE SLOWED DOWN THIS TROUGH WITH NCEP ENSEMBLE MEANS EVEN SLOWER. THUS...WILL GO FOR TEMPS A TAD WARMER FOR TUESDAY WITH SLOWER FROPA. OTHERWISE...DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST IN THIS PACKAGE. && .AVIATION... FOCUS FOR CONVECTION APPEARS TO HAVE SHIFTED NORTH INTO WI DURING THE AFTERNOON HRS. HOWEVER IN THE LAST HR OR SO SOME TS HAVE DEVELOPED WEST OF IKK MOVING TO THE NE. THERE APPEARS TO BE SOME BOUNDARY LYING WEST OF WHERE THE CONVECTION HAS FIRED AS LOCATIONS ACROSS NW IL HAVE MAINLY A WSW WIND WHILE LOCATIONS EAST OF THE CONVECTION HAVE MORE OF A SOUTHERLY WIND. EXPECT THIS ACTIVITY TO DISSIPATE WITH SUNSET BUT WILL NEED TO INCLUDE MENTION AT GYY AS A TEMPO AND CLOSE ENOUGH TO MDW THAT A VCTS LOOKS REASONABLE. EXPECT OVERNIGHT HRS TO BE QUIET WITH VARIABLE WINDS. THERE MAY BE SOME 3-5SM FOG BUT CONFIDENCE RATHER LOW AT THIS POINT AND WILL LEAVE OUT FOR NOW. WINDS BECOME SOUTHERLY FRI MORNING AND INCREASE TO 10-15KTS. MAY BE SOME GUSTS UP TO 20KTS OR SO FRI AFTERNOON BUT DON/T CURRENTLY EXPECT THESE TO BE PREVAILING. AS FOR TS FRI AFTERNOON...VERY LITTLE TO FOCUS DEVELOPMENT AND WILL STAY DRY THIS CYCLE. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT THU JUN 9 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-101100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT THU JUN 9 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING MAINLY TO THE NORTH OF INTERSTATE 88. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TOWARD FRIDAY MORNING. NONE OF THE THUNDERSTORMS TONIGHT ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED FRIDAY BUT THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-101100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT THU JUN 9 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING. NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED FRIDAY BUT THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 49 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457173.